Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS Kansas City, MO

April 23, 2008Ray County, Missouri

NWS Kansas City, MO issued this flash flood warning at Apr 23, 2008, 7:10 PM CDT for Ray County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2008, 7:10 PM CDT (00:10 UTC)
Expired
Apr 24, 2008, 12:04 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

County Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 54 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1961 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 240012
FFWEAX
MOC177-240600-
/O.NEW.KEAX.FF.W.0003.080424T0010Z-080424T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RAY COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 100 AM CDT

* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL RATES APPROACHING AN INCH PER HOUR WILL      
  COMBINE WITH SATURATED SOILS TO PRODUCE FLOODING OF LOW LYING AND  
  OTHER POOR DRAINAGE LOCATIONS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAWSON...RICHMOND...CRYSTAL LAKES...EXCELSIOR ESTATES...HARDIN...
  HENRIETTA...ORRICK AND WOODS HEIGHTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3952 9377 3926 9378 3923 9388 3915 9397
      3922 9398 3919 9405 3915 9405 3914 9410
      3918 9413 3919 9417 3922 9417 3922 9419
      3921 9422 3952 9421

$$

SAW
2 follow-up statements
000 
WGUS73 KEAX 240143
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT WED APR 23 2008

MOC177-240600-
/O.CON.KEAX.FF.W.0003.000000T0000Z-080424T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAY MO-
839 PM CDT WED APR 23 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MINOR FLOODING OF POOR
DRAINAGE AREAS IN RAY COUNTY UNTIL 100 AM CDT...

AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAIN WITH A FEW THUNDERSTORMS IN THE WARNED AREA. RADAR ESTIMATES 
THAT ONE TO TWO INCHES OF RAIN HAS FALLEN SINCE 5 PM WITH ADDITIONAL 
RAINFALL AMOUNTS AROUND ONE HALF INCH POSSIBLE. LAW ENFORCEMENT HAS 
REPORTED THAT SOME ROADWAYS HAVE BEEN FLOODED. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 3952 9377 3926 9378 3923 9388 3915 9397
      3922 9398 3919 9405 3915 9405 3914 9410
      3918 9413 3919 9417 3922 9417 3922 9419
      3921 9422 3952 9421

$$

DB
000 
WGUS73 KEAX 240504
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1204 AM CDT THU APR 24 2008


MOC177-240519-
/O.CAN.KEAX.FF.W.0003.000000T0000Z-080424T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAY MO-
1204 AM CDT THU APR 24 2008

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR RAY COUNTY IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

IF FLOOD WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3952 9377 3926 9378 3923 9388 3915 9397
      3922 9398 3919 9405 3915 9405 3914 9410
      3918 9413 3919 9417 3922 9417 3922 9419
      3921 9422 3952 9421

$$

CUTTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 7:05 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 23, 7:05 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT WED APR 23 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

MESOSCALE AND SHORT TERM DISCUSSION...

LATEST REGIONAL RADAR IMAGERY SHOWS A LARGE CLUSTER OF THUNDERSTORMS
CONTINUING TO EXPAND FROM EAST CENTRAL KS SOUTHWEST ACROSS OK/TX
EARLY THIS AFTERNOON. THIS ACTIVITY IS BEING DRIVEN ON A FAIRLY
STOUT WARM/MOISTURE ADVECTION REGIME ONGOING BENEATH A VERY MOIST
SUBTROPICAL UPPER JET THAT CONTINUED TO OVERSPREAD THE PLAINS.

MEANWHILE...LATEST SUBJECTIVE SURFACE ANALYSIS AND RADAR IMAGERY
SHOW A WARM FRONT EXTENDING FROM THE LEADING EDGE OF THE CONVECTION
EASTWARD ACROSS CENTRAL MO. THIS BOUNDARY HAS BEEN STEADILY
REINFORCED BY DIFFERENTIAL HEATING ALONG THE EDGE OF PERSIST ANVIL
DEBRIS...WHICH HAS THUS FAR SUPPRESSED ADDITIONAL CONVECTION FURTHER
EAST. ALTHOUGH AIRMASS OVER MO IS SOMEWHAT DRIER DUE TO EASTERLY
COMPONENT TO LOW LEVEL FLOW...INCREASING CUMULUS DEPTH ALONG/SOUTH
OF THE EFFECTIVE BOUNDARY (PRIMELY OVER THE OZARKS) SUGGESTS THAT
ADDITIONAL DEVELOPMENT/FOCUS AREA COULD BEGIN TO POP WITHIN THE NEXT
HOUR. WITH TEMPS NEAR 80F AND DWPTS NOW IN THE LOWER 60S...MLCAPES
HAVE INCREASED 1500-2000 J/KG. HOWEVER... VERTICAL SHEAR REMAINS
QUITE WEAK...LIMITING ANY EXPECTED SEVERE THREAT TO MARGINAL HAIL
WITHIN STRONGER PULSE UPDRAFTS.

OTHERWISE...CONVECTIVE OUTFLOW...WARM FRONT AND SEVERAL EMBEDDED
MIDLEVEL IMPULSES WILL GRADUALLY COMBINE TO YIELD AN INCREASINGLY
FAVORABLE ENVIRONMENT FOR DEEP CONVECTION THROUGH THE OVERNIGHT
HOURS...ESPECIALLY OVER THE SRN HALF OF THE CWA. 12Z MODELS SEEM TO
HAVE POORLY HANDLED THE ONGOING AIRMASS ACROSS THE PLAINS AND EXPECT
QPF TO BE MUCH MORE PROLIFIC THAN THAT OFFERED BY THE NAM/GFS
SOLUTIONS. IN FACT...AS LOW LEVEL JET BEGINS TO STRENGTHEN/VEER
OVERNIGHT...PRECIPITABLE WATERS GREATER THAN 1 INCH SHOULD QUICKLY
OVERSPREAD THE AREA WITH SLOW MOVING/ERRATIC STORM MOTIONS LEADING
TO POCKETS OF TORRENTIAL RAINFALL.

ACTIVITY WILL LIKELY PERSIST THROUGH MUCH OF THURSDAY MORNING BEFORE
LIFTING NORTHEAST INTO IOWA/ILLINOIS. SUBSIDENCE IN THE WAKE OF
FINAL LEAD IMPULSE SHOULD ALLOW SKIES TO BECOME AT LEAST PARTLY
SUNNY TOMORROW AFTERNOON...WITH TEMPERATURES REBOUNDING INTO THE 75
TO 80 DEGREE RANGE. HAVE DROPPED POPS DOWN TO AROUND 20 PERCENT FOR
THE AFTERNOON AND EVENING HOURS.

FORECAST FOR FRIDAY PROBABLY REMAINS THE BIGGEST QUESTION MARK AS
PRIMARY UPPER WAVE LIFTS NEGATIVE TILT INTO THE UPPER MIDWEST. THIS
SCENARIO TYPICALLY DOES NOT PROVIDE THE BEST FOCUS FOR CONVECTION
ACROSS THE CWA...AS PACIFIC FRONT/DRYLINE PUSH THROUGH WITH LIMITED
LOW LEVEL CONVERGENCE AND MOISTURE LARGELY SHUNTED EASTWARD. PRIND
THAT FRONT WILL MOVE THROUGH MAINLY BEFORE 18Z...EXPECT THAT ANY
SCATTERED/BROKEN LINE OF FRONTAL CONVECTION WILL BE GENERALLY WEAK
AND SHORT-LIVED. TEMPERATURES ALSO A CHALLENGE AS POST-FRONTAL COLD
ADVECTION IS NOT ALL THAT STOUT...AND RAPID CLEARING COULD ALLOW
TEMPERATURES TO SPIKE BEFORE LEVELING OFF IN THE AFTERNOON. HAVE
GONE WARMER THAN MOST OF THE OBJECTIVE GUIDANCE WITH THIS IN MIND.

BOOKBINDER

LONG TERM (SATURDAY-WEDNESDAY)...

LATE WEEK STORM SYSTEM SHOULD BE ON ITS WAY OUT BY THE BEGINNING OF
THE WEEKEND WITH A BRIEF BREAK IN THE ACTIVITY EXPECTED SATURDAY.
EXPECTING TEMPERATURES TO RETURN CLOSE TO NORMAL WITH A LACK OF
SIGNIFICANT COLDER AIR TO FILTER SOUTHWARD BEHIND LATE WEEK SYSTEM
AND RETURN FLOW QUICKLY SWINGING BACK INTO THE AREA.

CHANGES ON THE WAY AS PROGRESSIVE PATTERN CONTINUES WITH THE NEXT
UPPER LEVEL SHORT WAVE TO AFFECT THE AREA BY SATURDAY NIGHT. CHC
POPS STILL LOOK REASONABLE ALONG ASSOCIATED WEAK SFC REFLECTION FROM
LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. MAIN FLY IN THE OINTMENT
WILL BE WITH LACK OF DEEP AVAILABLE LLVL MOISTURE AS MOST WILL BE
SCOURED OUT BY PREVIOUS SYSTEM.

DECENT CANADIAN PUSH OF COOLER AIR TO FILTER SOUTHWARD INTO THE AREA
FOR THE REMAINDER OF SUNDAY AND INTO MONDAY...AND HAVE KEPT BELOW
NORMAL TEMPS TO ACCOUNT. SOMEWHAT OF A BREAK FROM THE ACTIVE PERIOD
THROUGH THE BEGINNING OF THE WEEK AS WESTERN US UPPER RIDGING SLIDES
EASTWARD INTO THE PLAINS. MODELS HINTING AT NEXT SIGNIFICANT UPPER
TROUGH TO DEEPEN ACROSS THE WESTERN US FROM MID TO LATE WEEK.
APPEARS TO BE A SLIGHT CHC OF PRECIP BY MIDWEEK ASSOCIATED WITH THE
FIRST WAVE TO EJECT INTO THE PLAINS. HOWEVER CONFIDENCE IS LOW ATTM
AND HAVE ONLY MENTIONED SLIGHT CHC POPS FOR THE TIME BEING.
OTHERWISE...TEMPS THROUGH MIDWEEK LOOK TO RETURN CLOSE TO NORMAL
VALUES.

DEROCHE

&&

.AVIATION...
FOR THE 00Z TAFS...A LINE OF THUNDERSTORMS HAS MOVED THROUGH THE
TERMINALS WITH AN AREA OF STRATIFORM RAIN WITH EMBEDDED THUNDER TO
AFFECT THE TERMINALS THROUGH 04Z.  COLD AND STABLE COLD POOL HAS
WORKED INTO EXTREME WRN MO AND WILL LIKELY STABILIZE THE ATMOSPHERE
THROUGH AT LEAST 06Z. IT IS QUESTIONABLE WHETHER THERE WILL BE
ENOUGH INSTABILITY AFTER MIDNIGHT AS SHORTWAVES PROGRESS NORTHEAST
OUT OF OKLAHOMA.  WILL HAVE TO MONITOR LATEST SFC AND RADAR TRENDS
TO ASSESS THE THREAT OF CONVECTION FROM 06Z TO 15Z. AFT 15Z...THE
THREAT OF CONVECTION WILL END AS THE LAST SHORTWAVE MOVES THROUGH.
OTHERWISE...AN MVFR CIG DECK IS POSSIBLE LATE TONIGHT AND EARLY
THURSDAY.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 7 PM TONIGHT TO NOON THURSDAY FOR MOZ003-
     MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ013-MOZ014-MOZ015-
     MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-
     MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-
     MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLOOD WATCH FROM 7 PM TONIGHT TO NOON THURSDAY FOR KSZ057-
     KSZ060-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Apr 23, 1:03 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT WED APR 23 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
103 PM CDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 CLUSTERS OF THUNDERSTORMS EXTENDING FROM EAST CENTRAL KANSAS TO
 WESTERN TEXAS EARLY THIS AFTERNOON...EMBEDDED WITHIN AN INCREASINGLY
 MOIST AND UNSTABLE AIRMASS. THIS ACTIVITY IS EXPECTED TO SLOWLY
 PROGRESS TOWARD THE OUTLOOK AREA OVERNIGHT INTO THURSDAY MORNING.
 ALTHOUGH A FEW STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF
 QUARTERS...THE GREATER THREAT WILL BE WITH LOCALLY HEAVY RAINFALL
 PRODUCED BY SLOW MOVING THUNDERSTORMS. ALTHOUGH MUCH OF THE HEAVY
 RAINFALL IS EXPECTED TO OCCUR ALONG AND SOUTH OF A WICHITA TO
 SPRINGFIELD LINE...ANY THUNDERSTORMS THAT DO REACH INTO THE AREA
 WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WITH AMOUNTS IN
 EXCESS OF AN INCH AND A HALF POSSIBLE. A FLOOD WATCH HAS BEEN
 POSTED FOR THE POTENTIAL OF RENEWED FLOODING DUE TO THIS RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 THURSDAY MORNING...SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING
 ACROSS CENTRAL AND NORTH CENTRAL MISSOURI...WITH THE POTENTIAL OF
 HEAVY RAINFALL AND HAIL. THE FLOOD WATCH REMAINS IN EFFECT UNTIL
 THE NOON HOUR. BY THAT TIME THE RAIN SHOULD BE LIFTING NORTHEAST OF
 THE  REGION.

 A STRONGER STORM SYSTEM WILL BE BRINGING A COLD FRONT INTO
 NORTHWEST MISSOURI AND NORTHEAST KANSAS DURING THE DAY FRIDAY...
 WITH THE POTENTIAL OF MORE THUNDERSTORMS. THIS ACTIVITY MAY BECOME
 SEVERE...ESPECIALLY ACROSS THE EASTERN HALF OF THE OUTLOOK AREA
 FRIDAY AFTERNOON...WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING
 WIND GUSTS AND MORE HEAVY RAINFALL BEFORE THE FRONT CLEARS THE AREA
 FRIDAY EVENING.

 YET ANOTHER STORM SYSTEM WILL BRING THUNDERSTORMS TO THE REGION
 SATURDAY NIGHT AND INTO SUNDAY. IT IS TOO SOON TO TELL IF
 THERE WILL BE ANY SEVERE POTENTIAL WITH THIS SYSTEM. HOWEVER...ANY
 ADDITIONAL RAINFALL ON THE ALREADY VERY WET GROUND WOULD INCREASE
 THE LIKELIHOOD OF ADDITIONAL FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS
 EVENING IN EASTERN KANSAS AND WESTERN MISSOURI. SPOTTERS ARE ALSO
 ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY OBSERVED FLOODING.

BOOKBINDER

In the hours before

Special weather statement, Apr 23, 6:02 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT WED APR 23 2008

KSZ060-232345-
LINN-
602 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR CENTRAL LINN COUNTY UNTIL 645 PM
CDT...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF PRESCOTT...OR 8 MILES SOUTH OF
MOUND CITY...MOVING NORTH AT 10 MPH.

THIS STORM WILL BE NEAR...
  MOUND CITY AND 7 MILES WEST OF PLEASANTON BY 645 PM CDT.

PENNY SIZED HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

CUTTER
Special weather statement, Apr 23, 6:05 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT WED APR 23 2008

MOZ021-029-232345-
CLAY-CLINTON-
605 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR CLAY AND SOUTHERN CLINTON COUNTIES
UNTIL 645 PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHVILLE TO
PLEASANT VALLEY...MOVING EAST AT 21 MPH.

THESE STORMS WILL BE NEAR...
  GLENAIRE BY 610 PM CDT.
  LIBERTY BY 615 PM CDT.
  KEARNEY BY 635 PM CDT.
  EXCELSIOR SPRINGS AND HOLT BY 645 PM CDT.

THE TOWNS OF OAKWOOD PARK...OAKWOOD...OAKS...MOSBY AND PRATHERSVILLE
ARE ALSO IN THE PATH OF THESE STORMS.

PENNY SIZE HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.

CUTTER
Special weather statement, Apr 23, 6:09 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT WED APR 23 2008

MOZ038-232345-
LAFAYETTE-
609 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR CENTRAL LAFAYETTE COUNTY UNTIL 645
PM CDT...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAYVIEW...OR 7 MILES SOUTHWEST OF
HIGGINSVILLE...MOVING NORTH AT 24 MPH.

THIS STORM WILL BE NEAR...
  MAYVIEW AND 6 MILES WEST OF HIGGINSVILLE BY 620 PM CDT.

PENNY SIZE HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

CUTTER
Local storm report, Apr 23, 6:33 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             MOUND CITY              40.14N 95.23W
04/23/2008  E1.00 INCH       HOLT               MO   LAW ENFORCEMENT

&&

SFORTIN
Local storm report, Apr 23, 6:36 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             1 NW MOUND CITY KS      38.15N 94.83W
04/23/2008  E1.00 INCH       LINN               KS   LAW ENFORCEMENT

&&

SFORTIN
Local storm report, Apr 23, 6:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
643 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             CLIFTON CITY            38.77N 93.05W
04/23/2008  E1.00 INCH       COOPER             MO   TRAINED SPOTTER

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:21 PM CDTAreal Flood AdvisoryEAXCaldwell, Daviess, Gentry, Harrison, Worth4 hr
Apr 23, 7:37 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess38 min
Apr 23, 7:38 PM CDTSevere Thunderstorm WarningEAXChariton23 min
Apr 23, 7:57 PM CDTAreal Flood AdvisoryEAXCarroll, Johnson, Lafayette3 hr
Apr 23, 8:26 PM CDTAreal Flood AdvisoryEAXCarroll, Grundy, Henry, Johnson, Livingston, Pettis and 1 more3 hr
Apr 23, 8:31 PM CDTFlash Flood WarningEAXLafayette4 hr
Apr 23, 11:23 PM CDTRiver Flood WarningEAXClay, Ray16 hr
Apr 24, 12:52 AM CDTRiver Flood WarningEAXCass, Henry, Johnson27 hr
Apr 24, 12:52 AM CDTRiver Flood WarningEAXJohnson, Pettis31 hr
Apr 24, 12:52 AM CDTRiver Flood WarningEAXCooper, Saline4 days
Apr 24, 4:54 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
Apr 24, 5:47 AM CDTAreal Flood WarningEAXCooper, Henry, Howard, Johnson, Lafayette, Pettis and 1 more7 hr
Apr 24, 7:54 AM CDTRiver Flood WarningEAXCooper24 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.